Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Quad Cities, IA
NWS Quad Cities, IA issued this special weather statement at Jun 28, 2021, 2:39 PM CDT for McDonough County, Warren County, Illinois. It was in force for 96 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2021, 2:39 PM CDT (19:39 UTC)
- Expired
- Jun 28, 2021, 4:15 PM CDT
- In force
- 96 min
- Issued by
- NWS Quad Cities, IA
Counties McDonough County, IL, Warren County, IL
The radar
The Quad Cities radar (KDVN), 114 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
707
WWUS83 KDVN 281939
SPSDVN
Special Weather Statement
National Weather Service Quad Cities IA/IL
239 PM CDT Mon Jun 28 2021
ILC067-071-109-187-IAC057-282115-
Hancock-Henderson-Warren-McDonough-Des Moines-
239 PM CDT Mon Jun 28 2021
...HEAVY RAIN FROM THUNDERSTORMS WILL AFFECT NORTHEASTERN HANCOCK...
SOUTHERN HENDERSON...SOUTHERN WARREN...NORTHERN MCDONOUGH AND
SOUTHERN DES MOINES COUNTIES UNTIL 415 PM CDT...
At 237 PM CDT, radar indicated heavy rain from thunderstorms falling
over Disco, or 14 miles southeast of Burlington, moving east at 25
mph.
Winds in excess of 30 mph are possible with this storm, along with
possible minor flooding.
Locations impacted include...
Macomb, Bushnell, La Harpe, Roseville, Stronghurst, Blandinsville,
Good Hope, Prairie City, Carman, Terre Haute, Bardolph, Raritan,
Sciota, Western Illinois University, Little Swan Lake, New
Philadelphia, Burnside, Disco, Walnut Grove and Greenbush.
Torrential rainfall is also occurring with this storm, with rainfall
rates around 2-3" per hour. Minor flooding of low lying areas,
creeks, streams and urban areas is possible. If you encounter water
over a roadway, do not drive through it.
LAT...LON 4044 9111 4066 9114 4067 9112 4070 9111
4070 9114 4076 9115 4091 9044 4043 9045
TIME...MOT...LOC 1937Z 258DEG 23KT 4061 9100
$$
GunkelWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at Jun 28, 12:39 PM CDT, 2 hours earlier.
Area forecast discussion, Jun 28, 12:39 PM CDT, 2 hours before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1239 PM CDT Mon Jun 28 2021
...AVIATION UPDATE...
.SYNOPSIS...
Issued at 321 AM CDT Mon Jun 28 2021
Showers have developed overnight, although with relatively low
coverage, in a corridor from northeast Missouri toward the Quad
Cities and points to the east. So far the rain hasn't been very
widespread, but there have been heavier downpours forming over
the past few hours. Early morning temps are in the upper 60s to
lower 70s.
&&
.SHORT TERM...(Today and Tonight)
ISSUED AT 321 AM CDT Mon Jun 28 2021
Key Messages:
*A Flash Flood Watch has been issued approximately along and
south of a line from Bureau County to Mercer County to Clark
County, MO. The watch is in effect from 7 AM this morning through
Tuesday evening.
*Rounds of heavy rain are expected Today through Tuesday as
scattered showers and thunderstorms move in from southwest to
northeast. A tropical-like air mass will support very heavy rainfall
rates, potentially reaching 2-3 inches per hour in the hardest
hit areas.
Today
An upper trough across the Northern Plains and Upper Midwest,
along with a surface low tracking across Minnesota, will act to
pull an anomalously moist air mass into eastern Iowa and
northwest Illinois today. Forecast PWATs are around 2 inches
up to the highway 30 corridor, which is 2.5 standard deviations
above the late June climatological mean per NAEFS.
Building instability with 500-1500 J/kg MUCAPE, weak but
persistent low/mid-level isentropic lift, and large scale ascent
in the right entrance region of an upper jet, should lead to an
increase in shower and thunderstorm coverage from late this
morning into the afternoon. The favored area for the most
widespread and heaviest rainfall is southeast of a line from
Sterling, IL to the Quad Cities to Keokuk, IA. To the west of this
line, amounts will drop off quickly and much lower areal coverage
is anticipated. Freezing levels near 14 kft and a moist 925-700mb
profile will result in very efficient rainfall via collision-
coalescence warm rain processes.
Flash flood guidance from the NCRFC is in the 1.5-2" range for
1-hr and 2-3" range for 3-hr. Based on the very moist air mass
forecast to advect in from the south today, there is potential for
hourly rainfall rates to reach 2-3 inches. Thus the concern for
localized flash flooding. Additionally, the heavy rain will be
falling on saturated ground. It is worth a mention that, even in
the flash flood watch area, rainfall amounts are expected to vary
considerably over short distance due to the convective nature of
the showers and storms. Because of this, some locations may
receive less than a half inch while others could get over 3 inches
by early Tuesday. Uttech
.LONG TERM...(Tuesday through Sunday)
ISSUED AT 321 AM CDT Mon Jun 28 2021
There is concern about a potential heavy rain event that starts
prior to sunrise Tuesday and continues for a good part of the day.
The active weather pattern will continue through Wednesday until a
frontal passage occurs.
Tuesday and Tuesday night
Assessment...high confidence on heavy rain occurring but low
confidence on amounts and axis of the heavy rain.
A seasonably strong upper level disturbance will move through the
area bringing another round of rain. Atmospheric moisture will be
extremely high and warm rain processes will result in convection
being very efficient in producing rain and high rainfall rates.
Although very little rain has occurred over the previous 36-48 hours
the ground is still moist from previous rainfall.
Convection will increase in areal coverage across the area Tuesday
morning before a decrease from west to east during the afternoon.
There is a potential for bands of showers and thunderstorms to
develop and move repeatedly over the same areas and produce
excessive rainfall. Based on internal signals from the models, areas
along/east of a line from Kahoka, MO to Sterling, IL currently look
to be most at risk for excessive rainfall.
Wednesday and Wednesday night
Assessment...medium confidence
The next front will slowly move through the area Wednesday and
Wednesday night as an upper low drops into the upper Midwest. The
model consensus has the highest pops generally south of a line from
Sterling, IL to Ottumwa, IA. Atmospheric moisture levels will still
be high so storms will be very efficient in producing high rainfall
rates.
Thursday through Friday
Assessment...medium confidence
With the tropical moisture feed pushed well south and east of the
area, rain chances will take on a more diurnal nature. Convection
will be isolated to scattered with the better rain chances during
the afternoon and evening hours. However with an upper low dropping
into Wisconsin the potential is there for some convection to persist
overnight.
Friday night through Sunday
Assessment...medium confidence
The model consensus has mainly dry conditions across the area.
However I cannot fully rule out the possibility of diurnal
convection developing during the afternoon. If convection would
develop it would be isolated in nature.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon)
ISSUED AT 1235 PM CDT Mon Jun 28 2021
IFR to VFR conditions will continue through the TAF period, as
continuous showers and storms can be seen, especially overnight
tonight. Heavy rainfall with thunderstorms and low cloud bases
accompanying them will be the cause for low cigs and visibilities.
There will be a lull in coverage this afternoon, but will pick
back up tonight. Winds will generally be light and from the
south, shifting to southwest overnight. Best chances for TSRA will
be at MLI and BRL, but cannot be ruled out elsewhere tonight. Will
be added to TAFs as confidence grows.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flash Flood Watch through Tuesday evening for Clinton-Des Moines-
Henry IA-Lee-Louisa-Muscatine-Scott-Van Buren.
IL...Flash Flood Watch through Tuesday evening for Bureau-Carroll-
Hancock-Henderson-Henry IL-McDonough-Mercer-Putnam-Rock
Island-Stephenson-Warren-Whiteside.
MO...Flash Flood Watch through Tuesday evening for Clark-Scotland.
&&
SYNOPSIS...Uttech
SHORT TERM...Uttech
LONG TERM...08
AVIATION...GunkelHazardous weather outlook, Jun 28, 4:37 AM CDT, 10 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 437 AM CDT Mon Jun 28 2021 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-290945- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 437 AM CDT Mon Jun 28 2021 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT A Flash Flood Watch is in effect for areas approximately along and south of a Sterling, Illinois to Kahoka, Missouri line. The main concern is for 1 to 3 inch per hour rainfall rates and localized flash flooding in the hardest hit areas. Occasional lightning strikes are also possible through tonight. Please refer to the Flash Flood Watch headline for additional details. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY There is a daily risk of thunderstorms Tuesday through Friday. At this time no severe storms are expected. Heavy rain is possible on Tuesday that may lead to isolated flash flooding. A flash flood watch is in effect for areas south of a Sterling, Illinois to Kahoka, Missouri line. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. Rainfall reports over one inch will be appreciated. Uttech/08
In the hours before
Special weather statement, Jun 28, 12:01 PM CDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1201 PM CDT Mon Jun 28 2021
IAC111-177-MOC045-199-281900-
Van Buren-Lee-Scotland-Clark-
1201 PM CDT Mon Jun 28 2021
...TORRENTIAL RAINFALL WILL AFFECT VAN BUREN...LEE...SCOTLAND AND
CLARK COUNTIES UNTIL 200 PM CDT...
At 1200 PM CDT, a strong thunderstorm was located near Memphis,
moving northeast at 35 mph.
Winds in excess of 30 mph are possible with this storm, along with
possible minor flooding.
Locations impacted include...
Fort Madison, Keokuk, Kahoka, Memphis, Nauvoo, Keosauqua, Hamilton,
Warsaw, West Point, Donnellson, Montrose, Wayland, Birmingham,
Milton, Bonaparte, Stockport, Wyaconda, Cantril, Alexandria and
Franklin.
Torrential rainfall is also occurring with this storm, with rainfall
rates around 2-3" per hour. Minor flooding of low lying areas,
creeks, streams and urban areas is possible. If you encounter water
over a roadway, do not drive through it.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4059 9235 4060 9218 4090 9218 4090 9172
4081 9172 4081 9140 4071 9121 4072 9116
4070 9111 4064 9119 4061 9134 4055 9141
4050 9136 4040 9137 4035 9146 4025 9150
4026 9195 4030 9195 4030 9235
TIME...MOT...LOC 1700Z 239DEG 30KT 4046 9208
GunkelLocal storm report, Jun 28, 12:20 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1220 PM CDT MON JUN 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 PM HEAVY RAIN 4 SSE CRAWFORD 40.41N 92.24W
06/28/2021 M2.50 INCH SCOTLAND MO TRAINED SPOTTER
RAINFALL IN THE PAST HOUR. MINOR STREET
FLOODING.
&&
HAASESpecial weather statement, Jun 28, 1:36 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
136 PM CDT Mon Jun 28 2021
ILC067-071-IAC057-111-MOC045-281900-
Hancock-Henderson-Des Moines-Lee-Clark-
136 PM CDT Mon Jun 28 2021
...HEAVY RAIN FROM THUNDERSTORMS WILL AFFECT NORTHERN HANCOCK...
SOUTHWESTERN HENDERSON...SOUTHWESTERN DES MOINES...LEE AND
NORTHEASTERN CLARK COUNTIES UNTIL 200 PM CDT...
At 134 PM CDT, radar indicated heavy rain from thunderstorms falling
over Montrose, or over Nauvoo, moving northeast at 35 mph.
Winds in excess of 30 mph are possible with this storm, along with
possible minor flooding.
Locations impacted include...
Burlington, Fort Madison, Keokuk, Nauvoo, West Burlington, Hamilton,
Warsaw, La Harpe, West Point, Dallas City, Donnellson, Montrose,
Stronghurst, Middletown, Carman, Terre Haute, Alexandria, Ferris,
Franklin and Gulf Port.
Torrential rainfall is also occurring with this storm, with rainfall
rates around 2-3" per hour. Minor flooding of low lying areas,
creeks, streams and urban areas is possible. If you encounter water
over a roadway, do not drive through it.
LAT...LON 4035 9149 4054 9166 4081 9141 4081 9137
4083 9137 4082 9091 4051 9091
TIME...MOT...LOC 1834Z 239DEG 30KT 4055 9144
GunkelLocal storm report, Jun 28, 1:53 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
153 PM CDT MON JUN 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HEAVY RAIN CANTRIL 40.64N 92.07W
06/28/2021 M1.00 INCH VAN BUREN IA TRAINED SPOTTER
RAINFALL TODAY THROUGH 1 PM.
&&
RWSpecial weather statement, Jun 28, 2:30 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Quad Cities IA/IL 230 PM CDT Mon Jun 28 2021 IAZ066-068-ILZ009-015-282015- Whiteside-Rock Island-Scott-Clinton- 230 PM CDT Mon Jun 28 2021 ...Showers and Thunderstorms affecting northeastern Rock Island... Whiteside...northeastern Scott and southeastern Clinton Counties may produce Funnel Clouds... At 224 PM CDT...A scattered line of showers and thunderstorms stretched from near Dewitt, Iowa in Clinton county to the Sterling- Rock Falls area in eastern Whiteside county. These storms may produce funnel clouds that have a low chance of touching down. LOCATIONS IMPACTED INCLUDE... Clinton, Sterling, Rock Falls, Morrison, DeWitt, Camanche, Fulton, Prophetstown, Erie, Garden Plain, Albany, Princeton, Long Grove, Tampico, Cordova, Lyndon, McCausland, Low Moor, Deer Grove and East Clinton. If these storms approach your location, be prepared to move to a place of safety. LAT...LON 4168 9065 4191 9052 4189 8963 4160 8963 TIME...MOT...LOC 1924Z 180DEG 0KT 4171 9011 Wolf
Special weather statement, Jun 28, 2:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
239 PM CDT Mon Jun 28 2021
ILC067-071-109-187-IAC057-282115-
Hancock-Henderson-Warren-McDonough-Des Moines-
239 PM CDT Mon Jun 28 2021
...HEAVY RAIN FROM THUNDERSTORMS WILL AFFECT NORTHEASTERN HANCOCK...
SOUTHERN HENDERSON...SOUTHERN WARREN...NORTHERN MCDONOUGH AND
SOUTHERN DES MOINES COUNTIES UNTIL 415 PM CDT...
At 237 PM CDT, radar indicated heavy rain from thunderstorms falling
over Disco, or 14 miles southeast of Burlington, moving east at 25
mph.
Winds in excess of 30 mph are possible with this storm, along with
possible minor flooding.
Locations impacted include...
Macomb, Bushnell, La Harpe, Roseville, Stronghurst, Blandinsville,
Good Hope, Prairie City, Carman, Terre Haute, Bardolph, Raritan,
Sciota, Western Illinois University, Little Swan Lake, New
Philadelphia, Burnside, Disco, Walnut Grove and Greenbush.
Torrential rainfall is also occurring with this storm, with rainfall
rates around 2-3" per hour. Minor flooding of low lying areas,
creeks, streams and urban areas is possible. If you encounter water
over a roadway, do not drive through it.
LAT...LON 4044 9111 4066 9114 4067 9112 4070 9111
4070 9114 4076 9115 4091 9044 4043 9045
TIME...MOT...LOC 1937Z 258DEG 23KT 4061 9100
GunkelThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 3:19 AM CDT | Flash Flood Watch | DVN | Clinton, Des Moines, Henry, Lee, Louisa, Muscatine and 2 more | 38 hr |
| Jun 28, 12:01 PM CDT | Special Weather Statement | DVN | Lee, Van Buren | 119 min |
| Jun 28, 12:20 PM CDT | Flash Flood Warning | DVN | Van Buren | 5 hr |
| Jun 28, 1:36 PM CDT | Special Weather Statement | DVN | Lee | 24 min |
| Jun 28, 2:30 PM CDT | Special Weather Statement | DVN | Whiteside | 45 min |
| Jun 28, 4:23 PM CDT | Special Weather Statement | DVN | Hancock, McDonough | 112 min |
Nearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.